MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Additional information was received that there was no damage to packaging and the package was intact.The proximal end of the pushwire was secured in the guidewire clip when the package was opened.
 
Additional Manufacturer Narrative
H3: product analysis of apb-3-6-3d-es, lot#226508422 as found condition: the axium prime pusher was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a dispenser coil.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the axium prime pusher was found broken at the break indicator with the release wire fully retracted out of the pusher.The proximal pusher segment and release wire were not returned for analysis.The pusher was found kinked at ~151.5cm from the proximal end.The coin was found fully retracted out of the lumen stop.The shield coil was found damaged, and the implant coil was already detached and not returned for analysis.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil kink/damaged¿ could not be confirmed as the implant coil was already detached and not returned.The shield coil was found damaged.Possible causes for coil damage are patient vessel tortuosity or advancing against resistance.Customer reported no friction or difficulty during testing/delivery, continuous flush was not administered, no repositioning was performed, devices were prepared per ifu, and patient vessel tortuosity as normal.The implant was found already detached.The pusher was found broken at the break indicator and the release wire was fully retracted, detaching the implant coil as expected by the detachment subassemblies.However, the customer did not report any detachment attempts.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil kink/damage could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18094136
Report Number9612164-2023-05118
Device Sequence Number5823500
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public00763000313739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2026
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number226508422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2023
Initial Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown